Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 521, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2003, 2:37 PM CDT for Jasper County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 11, 2003, 3:20 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jasper County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 111937 RRA SVRJAN MSC061-112020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 320 PM CDT * AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF PAULDING...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ROSE HILL AT 240 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3217 8913 3187 8928 3194 8899 3217 8894 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:45 AM CDT, 10 hours 52 minutes earlier.
Area forecast discussion, Jul 11, 3:45 AM CDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT FRI JUL 11 2003 LATEST SFC ANALYSIS HAS THE COLD FRONT NEARLY STALLED NE-SW ACROSS CENTRAL ARKANSAS. ALTHOUGH GFS BRINGS THE FRONT A LITTLE FARTHER SOUTH INTO OUR AREA TODAY BOTH ETA AND GFS WASH THE FRONT OUT LATER TODAY WITH VERY LITTLE CHANGE IN BOUNDARY LAYER MOISTURE ACROSS OUR AREA. HOWEVER...BOTH ETA AND GFS DRY THE MID LEVELS OUT TODAY WITH SIGNIFICANT DROPS IN MEAN RH ACROSS THE NORTHERN HALF OF THE CWA. WV IMAGERY SHOWS THIS DRYING MOVING SOUTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS MORNING. WL KEEP MENTION OF ISOLATED MORNING SHOWERS AND THUNDERSTORMS IN OUR NORTHERN ZONES AS LOCAL RADARS ARE INDICATING THE REDEVELOPMENT OF SHOWERS ALONG AND NORTH OF INTERSTATE 82. AFTERNOON CONVECTION SHOULD BE A LITTLE MOISTURE STARVED ACROSS THE NORTH BUT PLENTY OF MOISTURE AND INSTABILITY WILL BE PRESENT CENTRAL AND SOUTH FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. SATURDAY ANOTHER SHORTWAVE WILL MOVE ACROSS OUR REGION AND SUPPORT A SECOND COLD FRONT INTO NORTHERN MISSISSIPPI LATE IN THE DAY. ENOUGH LOW LEVEL MOISTURE WILL BE AVAILABLE TO SQUEEZE OUT A FEW STORMS SATURDAY EVENING IN THE NORTH AGAIN. THIS FRONT WILL STALL ACROSS CENTRAL MISSISSIPPI AND BE THE FOCUS FOR CONVECTION AGAIN SUNDAY. IN ADDITION...ENOUGH MOISTURE AND INSTABILITY COMBINED WITH MODERATE MID LEVEL FLOW WILL BE PRESENT SATURDAY AND SUNDAY AFTERNOON AND EVENINGS TO SUPPORT ORGANIZED THUNDERSTORMS. THE AREA HAS BEEN OUTLOOKED BY SPC GENERALLY ALONG AND NORTH OF INTERSTATE 20. VERY LITTLE CHANGE IS SEEN IN THE UPPER LEVELS THROUGH NEXT WEEK. THE LARGE BLOCKING HIGH WILL REMAIN OVER THE WESTERN CONUS WITH AN UPPER LEVEL TROUGH OVER THE EASTERN CONUS. THIS WILL RESULT IN NORTHWEST FLOW ALOFT THAT WILL PROVIDE SEVERAL WEAK SHORTWAVES THAT WILL ENHANCE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEXT WEEK. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. PRELIM NUMBERS... JAN 89/70/91/70/89 41233 MEI 89/71/91/70/88 41233 .JAN... AR...NONE. LA...NONE. MS...NONE. 22
Hazardous weather outlook, Jul 11, 11:22 AM CDT, 3 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121622- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS PARTS OF EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI AS A WEAK UPPER LEVEL DISTURBANCE MOVES OVER THE REGION. THIS DISTURBANCE WILL COMBINE WITH MODERATE TO STRONG INSTABILITY TO SUPPORT STRONG AND POSSIBLY A FEW SEVERE THUNDERSTORMS THIS AFTERNOON. THE HIGHEST COVERAGE OF THUNDERSTORMS WILL OCCUR ALONG AND SOUTHEAST OF THE NATCHEZ TRACE FROM NATCHEZ TO JACKSON AND SOUTH OF I-20 FROM JACKSON TO MERIDIAN. ANY ISOLATED SEVERE STORMS WILL OCCUR SOUTHEAST OF A BROOKHAVEN TO MAGEE TO MERIDIAN LINE. THE MAIN CONCERN WITH ANY SEVERE THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS TO 60 MPH. ...FLOODING... GIVEN AN ABUNDANCE OF LOW LEVEL MOISTURE AND SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL WILL BE ANOTHER CONCERN THIS AFTERNOON. AS A RESULT...PONDING ON AREA ROADS IS LIKELY TO OCCUR WITH THE PASSAGE OF SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ON BOTH SATURDAY AND SUNDAY AFTERNOON AS A WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST. AREAS AFFECTED WILL BE MOSTLY NORTH OF INTERSTATE 20. A FEW OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL. AN APPROACHING SECONDARY COLD FRONT WILL BEGIN TO MOVE INTO THE AREA SATURDAY AND DRIFT SOUTHWARD THROUGH SUNDAY. ATMOSPHERIC INSTABILITY AHEAD OF THE FRONT...WITH A MODERATE AMOUNT OF MIDDLE LEVEL SHEAR WILL ACT IN CONCERT WITH DRYING IN THE MID LEVELS AND ABUNDANT LOW LEVEL MOISTURE TO CREATE SCATTERED STRONG THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 20. THOUGH THE CONVECTIVE ACTIVITY WILL BE ORGANIZED AND STRONG...ONLY A FEW OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Jul 11, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Jul 11, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 45 min |
| Jul 11, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
| Jul 11, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.